HandyRemedies
Health care advice and cures
Home Background Privacy RSS
Overdose

If someone has taken a drug overdose, get medical help immediately. The symptoms include breathlessness, vomiting, contraction or excessive dilation of the pupils, sweating, hallucinations, dizziness, incoherence and unconsciousness.

If the person is still conscious ask him what he has taken and when. Get as much information from him as you can as quickly as possible-he may lose consciousness at any moment.

Don't try to make the person vomit - it may be harmful.

Don't give him black coffee or make him walk about to keep him awake. He should be kept as still as possible.

If the casualty loses consciousness, lie him in the recovery position.

If he stops breathing, give him artificial respiration, and if his pulse has stopped and you are trained in it, start chest compression.

Dial 999 and call for an ambulance.

If the person has vomited, collect a sample and put it in a bag or a clean jam jar. Put any pills, pill bottles or containers that may help to identify the drug in a bag, too, and give them to the ambulance personnel.